Seizures and Ultram

Discussion in 'Fibromyalgia Main Forum' started by JLH, Aug 14, 2006.

  1. JLH

    JLH New Member

    FYI ..........

    If you have seizures, you should NOT be taking Ultram.

  2. Mikie

    Mikie Moderator

    You should also tell your doc before taking any of the SSRI's or SNRI's. They can increase seizure activity in the brain. Many of us already suffer from a slight state of seizure activity which can manifest as RLS, muscle cramps, sensory overload, insomnia, and tinnitus. These AD's can exacerbate those problems.

    Love, Mikie
  3. KateMac329

    KateMac329 New Member

    If you are taking Effexor you should not take Ultram or any sister drug of Ultram.

    The drugs interact and CAUSE seizures.

    I know, this happened to me several years ago and the emergency room doctors thought I was faking it.

    kate
  4. NyroFan

    NyroFan New Member

    I had been taking Ultram for a few years (just DCed due to med change). I also had seizures and in fact am on my way to the nuerologist at 4:00 today. I am not sure what came first, the chicken or the egg, but reading this I am glad the Ultram has ended.

    I agree about the SSRIs. Mine were discontinued quite some time ago due to the the mechanism with the brain and seizures.

    It is nice to know I am on the right track.

    Good info.

    nyrofan
    [This Message was Edited on 08/15/2006]
  5. ckball

    ckball New Member

    I take Lexapro, pamelor. percocets, ambein and utram. I have never had seizures, but had heard this before. Carla
  6. JLH

    JLH New Member

    My middle daughter, who is now a practicing physician (!!!), told me this, so I thought I would pass it along.
  7. Mikie

    Mikie Moderator

    Is that few docs ever ask about seizures when prescribing these meds. My rheumy prescribed Ultram and never asked. When I asked him how it works in the body, he didn't know and became very angry.

    How proud you must be of your daughter. I think docs who have had illness in the family are more caring and sensitive. I wish her all the best in her professional career.

    Love, Mikie
  8. HanMak

    HanMak New Member

    If any of you have been placed on Gabitril (an anti-seizure medication) for chronic Fibromyalgia pain, please read the alert put out Feb. 2005 by Cephalon Pharmaceuticals and the FDA. There is a possibility that seizures may occur in patients that have no previous history when Gabitril is used off-label especially when combined with opioids, antidepressants, or antipsycotic drugs. Cephalon and FDA strongly discourage the off-label use of Gabitril.
    Unfortunately, my prescribing physician was not aware and I found out too late. On top of everything else, I have now been diagnosed with generalized seizures.
    Make sure that when you experience any severe or possibly any unreported side effects to your medications, report them not only to your physicians but directly to the pharmaceutical companies so that they can research and make a finding report to the FDA.

    Jennifer B.